Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

July 30, 2016Clay County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 30, 2016, 2:13 PM CDT for Clay County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 2:13 PM CDT (19:13 UTC)
Expired
Jul 30, 2016, 3:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL

County Clay County, AL

The radar

The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS84 KBMX 301913
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016
 
ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
      3330 8611 3330 8598 3338 8598 3338 8594
      3340 8594 3340 8592 3345 8592 3346 8590
      3349 8589 3348 8587 3347 8589 3347 8584
      3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604 

$$

32/DAVIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 12:41 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 30, 12:41 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1241 PM CDT SAT JUL 30 2016

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...

Scattered showers and a couple thunderstorms are already
developing this morning across the northern counties, along and
south of an outflow boundary from convection yesterday evening
and early this morning. Rain chances were bumped up for the rest
of the day along this boundary. Scattered development will
continue the rest of the day across the area with PWATs in the 1.8
- 2 inch range and some glancing influence from a broad upper
trough over the Ohio Valley/Great Lakes. Overall risk of strong
storms/microbursts remains low given poor mid- level lapse rates
and only a couple pockets of drier air aloft. Temperatures have
also warmed up quickly across the southern counties, so high
temperatures there were adjusted upward. Heat index values will be
in the 100-105 range in the southern counties.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

Widespread thunderstorms are pushing through BHM and will be
impacting ANB and ASN within the hour. Winds have been behaving
with generally 10 to 20 kts along and ahead of the storms.
Watching another line of storms developing in MS and this will
likely move into the TCL area after 19Z. EET will be in between
the two areas so included VCTS with a tempo after 19Z here as
well. Some patchy fog will be possible after 8Z as well. More of
the same scenario on Sunday.

16

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected over
the next several days with highs in the upper 80s and low/mid 90s.
Surface winds will be less than 10 mph and generally from the
southwest/west through the weekend. Since surface dew points are
so high, critical fire weather thresholds are not expected to be
met, with no watches or warnings anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  92  71  92  71 /  40  40  30  40  30
Anniston    73  93  72  93  71 /  40  40  30  40  30
Birmingham  76  93  74  93  73 /  40  40  30  40  30
Tuscaloosa  74  94  73  94  74 /  40  40  30  40  30
Calera      74  93  73  93  73 /  40  40  30  50  30
Auburn      74  93  74  93  73 /  30  40  30  50  40
Montgomery  75  95  74  94  74 /  30  40  40  50  40
Troy        73  92  72  92  72 /  40  40  40  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 30, 3:59 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CDT SAT JUL 30 2016

ALZ011>015-017>050-311200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
359 AM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 11:50 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT SAT JUL 30 2016

ALZ015-017-024-301730-
WALKER AL-BLOUNT AL-JEFFERSON AL-
1150 AM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT...
NORTHEASTERN WALKER AND NORTH CENTRAL JEFFERSON COUNTIES UNTIL 1230
PM CDT...

AT 1150 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LYNNS PARK...OR NEAR CORDOVA...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...GARDENDALE...SUMITON...CORDOVA...DORA...WARRIOR...
KIMBERLY...MORRIS...TRAFFORD...HAYDEN...SIPSEY...COUNTY LINE...
BLOUNT SPRINGS...ROCKY HOLLOW...BELOIT...ARKADELPHIA...LYNNS PARK...
SAYRE...POWELLVILLE AND SMOKE RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3367 8676 3375 8724 3393 8722 3393 8710
      3392 8708 3390 8710 3389 8709 3389 8701
      3387 8700 3386 8696 3387 8696 3386 8695
      3387 8695 3387 8692 3391 8692 3392 8689
      3394 8688 3394 8673
TIME...MOT...LOC 1650Z 274DEG 19KT 3384 8715

32/DAVIS
Special weather statement, Jul 30, 12:27 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT SAT JUL 30 2016

ALZ024-026-301815-
JEFFERSON AL-ST. CLAIR AL-
1227 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CLAIR AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 115 PM CDT...

AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CLAY TO BIRMINGHAM TO ENSLEY.
MOVEMENT WAS EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...SPRINGVILLE...ODENVILLE...CENTER POINT...
PLEASANT GROVE...CLAY...PINSON...TARRANT...MARGARET AND ARGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3377 8665 3377 8658 3378 8657 3376 8634
      3350 8648 3355 8648 3355 8652 3353 8652
      3351 8657 3347 8661 3350 8699 3378 8667
TIME...MOT...LOC 1726Z 271DEG 22KT 3375 8665 3364 8671 3353 8690

32/DAVIS
Special weather statement, Jul 30, 12:38 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1238 PM CDT SAT JUL 30 2016

ALZ017-301830-
BLOUNT AL-
1238 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
130 PM CDT...

AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOLLY POND...OR NEAR CULLMAN...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSVILLE...ALTOONA...SNEAD...SUSAN MOORE...WALNUT GROVE...
STRAWBERRY...MCLARTY...BROOKSVILLE...CHAMBLEES MILL...
HENDRIX AND FOWLER SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3426 8644 3421 8641 3410 8630 3402 8633
      3404 8671 3406 8670 3405 8668 3408 8670
      3409 8669 3408 8669 3409 8666 3412 8663
      3412 8660 3415 8659 3419 8655 3420 8655
      3425 8652 3426 8649
TIME...MOT...LOC 1737Z 260DEG 16KT 3415 8673

32/DAVIS
Special weather statement, Jul 30, 1:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT SAT JUL 30 2016

ALZ012-013-301900-
LAMAR AL-FAYETTE AL-
120 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND CENTRAL
LAMAR COUNTIES UNTIL 200 PM CDT...

AT 120 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR OVER SULLIGENT...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...VERNON...SULLIGENT...GLEN ALLEN...BEAVERTON...
GU-WIN...LAMAR COUNTY AIRPORT...BLOOMING GROVE...BLUFF...CREWS...
WAYSIDE AND HUBBERTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3394 8819 3393 8795 3392 8795 3392 8774
      3372 8774 3377 8820
TIME...MOT...LOC 1820Z 274DEG 27KT 3385 8811

32/DAVIS
Special weather statement, Jul 30, 1:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT SAT JUL 30 2016

ALZ025-027-301930-
TALLADEGA AL-SHELBY AL-
142 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 230 PM CDT...

AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILSONVILLE...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...HARPERSVILLE...
FAYETTEVILLE...WINTERBORO...LAY LAKE...GASTON STEAM PLANT...
CEDAR CREEK...ALABAMA 4H CENTER...MIGNON...BEESWAX CREEK PARK...
GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND VARNONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3333 8619 3310 8631 3310 8635 3317 8655
      3335 8645
TIME...MOT...LOC 1842Z 294DEG 7KT 3323 8645

32/DAVIS
Special weather statement, Jul 30, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SAT JUL 30 2016

ALZ028-302000-
CLAY AL-
213 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 300 PM CDT...

AT 213 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT CHEAHA TO 8 MILES SOUTH OF WALDO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...BARFIELD...ROSELLE...GUNTHERTOWN...CRAGFORD...
MELLOW VALLEY...LAKE CHINNABEE...MILLERVILLE AND MOTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8565 3311 8566 3310 8592 3321 8612
      3330 8611 3330 8598 3338 8598 3338 8594
      3340 8594 3340 8592 3345 8592 3346 8590
      3349 8589 3348 8587 3347 8589 3347 8584
      3338 8564 3332 8565 3331 8564
TIME...MOT...LOC 1913Z 296DEG 8KT 3343 8585 3327 8604

32/DAVIS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:45 PM CDTAreal Flood AdvisoryBMXCalhoun, St. Clair2 hr
Jul 30, 11:14 AM CDTSpecial Weather StatementBMXWinston31 min
Jul 30, 11:50 AM CDTSpecial Weather StatementBMXJefferson40 min
Jul 30, 12:27 PM CDTSpecial Weather StatementBMXJefferson48 min
Jul 30, 12:38 PM CDTSpecial Weather StatementBMXBlount52 min
Jul 30, 1:20 PM CDTSpecial Weather StatementBMXLamar40 min
Jul 30, 1:31 PM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 30, 1:42 PM CDTSpecial Weather StatementBMXTalladega48 min
Jul 30, 3:05 PM CDTSpecial Weather StatementBMXCleburne40 min
Jul 30, 3:32 PM CDTSpecial Weather StatementBMXChambers28 min
Jul 30, 3:54 PM CDTSpecial Weather StatementBMXGreene36 min
Jul 30, 5:05 PM CDTAreal Flood AdvisoryBMXHale, Marengo, Sumter115 min
Jul 30, 5:13 PM CDTSpecial Weather StatementBMXMacon62 min
Jul 30, 5:28 PM CDTSpecial Weather StatementBMXRussell62 min
Jul 30, 5:53 PM CDTAreal Flood AdvisoryBMXBarbour, Russell112 min
Jul 30, 6:17 PM CDTSpecial Weather StatementBMXDallas43 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.